Iatrogenic angioedema associated with ACEi, sitagliptin, and deficiency of 3 enzymes catabolizing bradykinin
Related Experiment Video
Updated: Apr 29, 2026

Subcutaneous Angiotensin II Infusion using Osmotic Pumps Induces Aortic Aneurysms in Mice
Published on: September 28, 2015
E Beaudouin1, F Defendi2, J Picaud1
1Service d'Allergologie, Centre Hospitalier E Durkheim, Epinal, France.
Abstract:
New concepts of idiopathic and iatrogenic angioedema underline the role of bradykinin, and the importance of catabolizing enzymes. A case is described of Angiotensin converting enzyme inhibitor (ACEi) and sitagliptin induced angioedema, where AO attacks decreased after the withdrawal of lisinopril but resolved only after the withdrawal of sitagliptin, an inhibitor of dipeptylpeptidase IV. ACE, aminopeptidase P and carboxypeptidase N were decreased down to 17%, 42%, 64% of median references values, and remained low one year after the interruption of these drugs: 56%, 28% and 50%, respectively. The combined deficiency of APP and CPN might enhance the inhibiting effect of the DPP IV inhibitor. The fact that this triple deficiency remained latent before and after the treatment indicates that searching for latent enzyme deficiencies should be carried out when there is intention to treat with a combination of drugs interfering with the bradykinin metabolism.
Related Concept Videos
Antihypertensive Drugs: Angiotensin-Converting Enzyme Inhibitors
Heart Failure Drugs: Inhibitors of Renin-Angiotensin System
Antihypertensive Drugs: Angiotensin II Receptor Blockers
Antihypertensive Drugs: Direct Renin Inhibitors
Antihypertensive Drugs: Potassium-Sparing Diuretics
Heart Failure Drugs: Diuretics

